Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 3, 2012, 7:13 PM EDT for Fayette County, West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 3, 2012, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
County Fayette County, WV
The radar
The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WWUS81 KRNK 032313
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUL 3 2012
WVZ045-040000-
GREENBRIER WV-
713 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BABCOCK STATE PARK...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BINGHAM AROUND 755 PM.
LAT...LON 3810 8079 3804 8075 3803 8083 3804 8083
3806 8082 3805 8084 3806 8087 3807 8089
3810 8089 3811 8088 3811 8085
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 4:15 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 3, 4:15 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT TUE JUL 3 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 332 PM EDT TUESDAY... STORMS SHOULD CONTINUE INTO THIS EVENING...PERHAPS INCREASING IN COVERAGE ACROSS THE SOUTHSIDE AND PIEDMONT. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND NUMEROUS OUTFLOW BOUNDARIES INTERACTING...IN A WEAK MEAN FLOW. WITH STRONG DCAPE VALUES...WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME OF THESE STORMS HAVE GROWN FAR ENOUGH ABOVE THE -20C LEVEL TO PRODUCE LARGE HAIL. CONSIDERING SLOW MOVEMENT OF STORMS...AND THE 2 TO 3 INCHES OF RAIN FELL IN NW WILKES...ANY ADDITIONAL STORMS COULD PRODUCE FLOODING IN THAT AREA. LIKE TODAY...MODELS AGAIN PINPOINTING THE NW NC MOUNTAINS FOR INITIAL DEVELOPMENT AS SHORTWAVES RIDE EAST ALONG THE SOUTHERN EDGE OF THE WESTERLIES. STILL A LITTLE CONCERNED ABOUT POTENTIAL MCS DEVELOPMENT LATE TONIGHT...BUT CORFIDI VECTORS ARE RATHER WEAK AND VARIABLE SUCH THAT STORMS WOULD STAY AWAY. SIMILAR TEMPS TOMORROW WITH BOTH ROA/DAN/LYH ALL INTO THE MID 90S. BOTH THE NAM AND GFS ARE PINPOINTING AN MCS LATE AFTERNOON OR EARLY EVENING WEDNESDAY...WITH MORE FAVORABLE WINDS WHICH WOULD DIRECT STORMS INTO OUR REGION. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 400 PM TUESDAY... SYNOPTIC PATTERN CHANGES VERY LITTLE THROUGH THE END OF THE WORK WEEK. STRONG UPPER RIDGE REAMPLIFIES ACROSS THE MIDWEST...AND MAINTAINS A SIGNIFICANT HOLD ON THE WEATHER ACROSS THE SOUTHERN APPALACHIANS AND SOUTHEAST CONUS. WESTERLY FLOW IN THE LOW LEVELS SHOULD ENSURE VERY WARM TEMPERATURES BORDERING FLAT OUT HOT WEATHER FOR THURSDAY AND FRIDAY...AFTERNOON TEMPS PRESSING WELL INTO THE 90S BOTH DAYS AND POTENTIALLY TESTING THE CENTURY MARK FOR ELEVATIONS BLO 1500 FEET MSL. TEMPERATURES ALOFT FOR BOTH THURSDAY AND FRIDAY ALSO INDICATE SIGNIFICANT WARMING...500 MB TEMPS CLIMBING FROM CURRENT M8 TO M10 DEG C TO M5 DEG C. THE NET EFFECT WILL BE A LOWERING OF THE CAPE AND A DECREASED THREAT FOR MCS TYPE CONVECTION. STILL CAN'T RULE OUT LATE AFTERNOON AND EVENING AIRMASS STORMS VCNTY OF THE MOUNTAINS AND POTENTIAL FOR PULSE TYPE SVR...BUT THE THREAT FOR ORGANIZED DEEP CONVECTION SHOULD FAVOR THE HIGHER LATITUDES NORTH OF THE UPPER LEVEL RIDGE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT TUESDAY... THERE IS HOPE IN THE LONG TERM PERIODS FOR A GRADUAL COOLING TREND AS THE HUDSON BAY POLAR VORTEX AMPLIFIES IN RESPONSE TO A RETROGRADING AND BUILDING WESTERN U.S. RIDGE. THIS WILL ALLOW A WEST-EAST ORIENTED FRONT TO SAG SOUTHWARD THROUGH THE REGION EITHER THIS WEEKEND OR EARLY NEXT WEEK. THE BIG QUESTION...AS IS ALWAYS THE CASE AT THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL DRIFT BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON THE FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA. FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE EXTENDED WITH HIGH COVERAGE SUNDAY AND MONDAY VCNTY OF THE FRONT. TEMPS SHOULD MODERATE WITH THE PASSAGE OF THE FRONT...TEMPS DROPPING CLOSER TO NORMAL. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 150 PM EDT TUESDAY... STORMS WILL CONTINUE TO EXPAND ALONG THE BLUE RIDGE IN SOUTHERN VA AND NW NC THROUGH THIS AFTERNOON. EVENTUALLY CELLS MAY MERGE INTO A BROKEN LINE AND SLOWLY MOVE TOWARDS THE PIEDMONT AND SOUTHSIDE VA. THIS WOULD MAKE CONVECTION MOST PROBABLE AT KDAN AND ALSO KLYH LATE THIS AFTERNOON INTO EARLY EVENING. THE STORMS COULD BE SEVERE WITH WITH TEMPS IN THE LOW TO MID 90S ATTM. SMALLER CHANCES FOR STORMS AT ALL OTHER TERMINALS...ALTHOUGH TEMPORARY IFR CONDS UNDER THE STRONGEST STORMS CANNOT BE RULED OUT...ALTHOUGH CONDS THIS BAD WERE NOT INCLUDED IN THE TAFS AT THIS TIME. CHANCES FOR A MORE ORGANIZED GROUP OF STORMS AFTER MIDNIGHT APPROACHING FROM THE OHIO VALLEY HAS DECREASED...AS CORFIDI VECTORS DON'T TARGET THE REGION. ANY TERMINALS THAT DO GET PRECIP TONIGHT WILL BE MORE LIKELY TO EXPERIENCE FOG TONIGHT...ESPECIALLY KLWB AS USUAL. WITH THE ARRIVAL OF MORE WEAK UPPER LEVEL DISTURBANCES...STORMS MAY DEVELOP IN THE SAME REGIONS ON WEDNESDAY...WITH A BETTER CHANCE OF AN MCS PROPAGATING THROUGH THE REGION WEDNESDAY NIGHT. A SIMILAR PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE PREVIOUS TWENTY FOUR HOUR PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/NF NEAR TERM...KM SHORT TERM...PM LONG TERM...PM AVIATION...KM/NF
Hazardous weather outlook, Jul 3, 4:12 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT TUE JUL 3 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-042015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 412 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BECOME STRONG TO SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY STRONG WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. BECAUSE STORMS ARE SLOW MOVING...LOCALIZED FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A STRONGER MORE ORGANIZED COMPLEX OF THUNDERSTORMS WITH STRONG WINDS MAY AFFECT SOUTHEASTERN WEST VIRGINIA AND EXTREME WESTERN VIRGINIA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 5:48 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 6 WNW BUENA VISTA CITY 37.77N 79.46W
07/03/2012 CITY OF LEXINGTON VA 911 CALL CENTER
SEVERAL TREES DOWN
&&
FISHERSpecial weather statement, Jul 3, 6:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT TUE JUL 3 2012
VAZ010-012-WVZ042-032300-
BLAND VA-MERCER WV-WYTHE VA-
628 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER AND WYTHE
COUNTIES...
AT 626 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTHWEST OF MATOAKA TO 4 MILES WEST OF ROCKY GAP TO 3 MILES SOUTH OF
BLAND...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BLUEFIELD AROUND 635 PM...HICKSVILLE AROUND
640 PM...MONTCALM AROUND 650 PM AND SANDLICK AROUND 700 PM.
LAT...LON 3738 8134 3738 8118 3720 8097 3697 8093
3697 8117 3722 8125 3724 8123 3730 8132
3733 8136 3735 8136
DSSpecial weather statement, Jul 3, 6:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT TUE JUL 3 2012
VAZ059-032300-
CHARLOTTE VA-
629 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE COUNTY...
AT 626 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF RED HOUSE TO 6 MILES SOUTHWEST OF KEYSVILLE...MOVING
SOUTHEAST AT 15 MPH.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ABILENE AROUND 655 PM AND KEYSVILLE AROUND
700 PM.
LAT...LON 3690 7849 3690 7862 3722 7880 3718 7863
3715 7859 3715 7855 3715 7853 3709 7848
3708 7844 3707 7844
DSSpecial weather statement, Jul 3, 6:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT TUE JUL 3 2012
VAZ019-020-023-024-032300-
ALLEGHANY VA-BATH VA-BOTETOURT VA-ROCKBRIDGE VA-
635 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT AND
ROCKBRIDGE COUNTIES...
AT 630 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTH OF MILLBORO TO 3 MILES NORTHWEST OF ORISKANY...MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ORISKANY AROUND 640 PM...IRON GATE AROUND
645 PM...LONGDALE FURNACE AROUND 650 PM...GALA AROUND 655 PM AND
EAGLE ROCK AROUND 700 PM.
LAT...LON 3814 7945 3809 7948 3801 7935 3750 7986
3756 7999 3766 8003 3763 8009 3764 8013
3819 7959
DSLocal storm report, Jul 3, 7:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG NNE WYTHEVILLE 36.95N 81.08W
07/03/2012 WYTHE VA PUBLIC
POWER LINES DOWN ON MONROE STREET
&&
FISHERSpecial weather statement, Jul 3, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT TUE JUL 3 2012
WVZ045-040000-
GREENBRIER WV-
713 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BABCOCK STATE PARK...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BINGHAM AROUND 755 PM.
LAT...LON 3810 8079 3804 8075 3803 8083 3804 8083
3806 8082 3805 8084 3806 8087 3807 8089
3810 8089 3811 8088 3811 8085
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 3, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 56 min |
| Jul 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 75 min |
| Jul 3, 2:15 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 60 min |
| Jul 3, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 53 min |
| Jul 3, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jul 3, 2:53 PM EDT | Special Weather Statement | RNK | City of Martinsville | 37 min |
| Jul 3, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Lexington | 62 min |
| Jul 3, 3:04 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Jul 3, 3:06 PM EDT | Special Weather Statement | RNK | Bedford | 24 min |
| Jul 3, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 63 min |
| Jul 3, 3:30 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| Jul 3, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 3, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 37 min |
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 58 min |
| Jul 3, 4:06 PM EDT | Special Weather Statement | RNK | Pittsylvania | 24 min |
| Jul 3, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 42 min |
| Jul 3, 4:18 PM EDT | Special Weather Statement | RNK | Smyth | 27 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 39 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 44 min |
| Jul 3, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 56 min |
| Jul 3, 4:44 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 41 min |
| Jul 3, 4:53 PM EDT | Special Weather Statement | RNK | Grayson | 37 min |
| Jul 3, 4:55 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 35 min |
| Jul 3, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 62 min |
| Jul 3, 5:10 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Jul 3, 5:12 PM EDT | Special Weather Statement | RNK | Charlotte | 18 min |
| Jul 3, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 44 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 33 min |
| Jul 3, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 59 min |
| Jul 3, 5:36 PM EDT | Special Weather Statement | RNK | Campbell | 24 min |
| Jul 3, 5:45 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
| Jul 3, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 36 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 25 min |
| Jul 3, 6:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Jul 3, 6:29 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Jul 3, 6:35 PM EDT | Special Weather Statement | RNK | Botetourt, City of Covington | 25 min |
| Jul 3, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 31 min |
| Jul 3, 6:41 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 3, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 45 min |
| Jul 3, 7:22 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 3 hr |
| Jul 3, 12:24 PM EDT | Special Weather Statement | RNK | Wilkes | 36 min |
| Jul 3, 12:39 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 66 min |
| Jul 3, 1:04 PM EDT | Areal Flood Advisory | RNK | Ashe, Wilkes | 3 hr |
| Jul 3, 1:17 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 58 min |
| Jul 3, 1:21 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 5 hr |
| Jul 3, 3:10 PM EDT | Special Weather Statement | RNK | Yadkin | 35 min |
| Jul 3, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 66 min |
| Jul 3, 4:19 PM EDT | Special Weather Statement | RNK | Ashe | 26 min |
| Jul 3, 4:10 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Jul 3, 4:46 PM EDT | Special Weather Statement | RNK | Monroe | 29 min |
| Jul 3, 5:18 PM EDT | Special Weather Statement | RNK | Greenbrier | 27 min |
| Jul 3, 7:39 PM EDT | Special Weather Statement | RNK | Mercer | 36 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.